MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDEWIRE GT; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION GLIDEWIRE GT; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the when the glidewire involved was used, it was spun, and the wire broke at that moment.The patient was in stable condition.The sheath was used inside a trailblazer.There was no patient injury/medical or surgical intervention required.The procedure was stopped.The estimated blood loss was less than 250cc's.Additional information was received on (b)(6) 2023: the procedure performed when the issue occurred was an angiogram.The angiogram was performed prior to the procedure.There were no difficulties with arterial access, sheath, guidewire, or catheter insertion.There was no tortuosity noted in the patient's anatomy.Approximately 300 mm of the device broke off.The issue resolved for the patient by being aspirated on the trailblazer catheter and removed from the sheath.The broken wire was removed from the patient.Additional information was received on 27jan2023: the wire broke when it was inserted and manipulated inside the patient's body.
 
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Age & date of birth: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation: lead tech.The actual device was not available; therefore, the actual device will not be returned for evaluation.The actual sample was not returned, and the investigation was performed as follows.Review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.It is known from our past experiments that the guidewire may get broken off when it has been subjected to one of the loads described below.In addition, as for the core wire, the shape of broken end and the state of broken surface present some regularity depending on the mechanism of the breakage.(a) when tensile load is applied, the outside diameter of the broken ends are deformed in taper shape.(b) when repetitive bending load at a 90-degree angle is applied, the broken ends are not deformed in taper shape.Dimple pattern (hole-shape pattern) is observed on the broken surface.(c) when continuous one-way torque load is applied, the broken ends are not deformed in taper shape.Radial pattern is observed on the broken surface.(d) when tensile load is applied to a looped product, the broken ends become curved.From the investigation result and the reported circumstances where the event occurred, it was inferred that the actual sample was exposed to the load c) as above and broken off.Since the actual sample was not returned, however, the cause of occurrence could not be clarified.Ashitaka factory has been making efforts in maintaining the quality of the product by performing the following work and inspections.The core wire for this product is checked for any crack through eddy current flaw detection at our supplier.The outside diameter of the core wire is strictly controlled to assure the strength of the core wire.100% visual inspection is performed before the packing process.(eddy current flaw detection: when an alternating current is passed through a coil, a magnetic field is generated in the direction perpendicular to the current.Eddy currents are generated on the surface of the conductor when the coil is brought close to the conductor (core wire).If there is a crack in the conductor, the eddy current will avoid the crack and flow in a detour, so the flow will change compared to when there is no crack.Eddy current flaw detection is a method of detecting cracks by detecting changes in the flow of eddy currents.) please refer to the following instruction indicated in the instructions for use (ifu) of this product: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire gt and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the guide wire gt or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".Please see mdr (b)(4) for the importer report.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5.
 
Event or Problem Description
Additional information was received on 14 feb 2023: when the doctor was manipulating the wire, the wire fractured and broke off inside of the patient, within the sheath and trailblazer catheter.This allowed the doctor to immediately retrieve the wire by aspirating the catheter.No wire fragment remained in the patient post procedure.The glidewire fractured and detached within the patient's sheath and guide catheter.There were no complications occurred as result of the device.The patient's outcome was no injury/unaffected.

Brand Name
GLIDEWIRE GT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16286139
Report Number9681834-2023-00012
Device Sequence Number20065969
Product Code DQX
UDI-Device Identifier04987350734808
UDI-Public04987350734808
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue NumberRG*GA1818SP
Device Lot Number220628
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAILBAZER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown